Atripla to Complera:now to Epzicom/Isentress
Jan 31, 2012
Hi! Doc: Ron here: Just to update: I had the severe rash with Atripla and finally had to give in and stop the med on 12/30/11. Immediate switch to Complera next day:rash continued to worsen to the point that Complera stopped on 1/3/12. I have been off all meds beginning 1/4/12. I did not want to stop the Atripla: Had great results:in two weeks VL went from 46000 to 596 and CD4% from 17 to 29%... but there was no choice. Again, I have been off all meds since 1/4/12. Within the next day or two, I will begin Isentress/Epzicom (waiting for mail order). My HLA blood test was negative for reaction to Epzicom. Would you give me your thoughts on the Isentress/Epzicom combo? (effectiveness and side effects??) Also, your thoughts on me being off meds for probably what will be about 16 days? (effect on VL and CD4 count?)
I know that I may developed resistance to the long half life drug in Atripla, but I will most likely not be able to take Atripla again. My ID doc said that the reaction could be even worse if it was started a second time. Thanks again, Ron
Response from Dr. McGowan
Sorry to hear about your reaction, but it is certainly a well know possible side effect. the 2 weeks off meds inbetween should not compromise your treatment results. The new combo should work well (I am sure that your doc had tested for any "baseline", pretreatment resistance). There is no cross-allergy potential between this combo and the Atripla.
Good luck, Joe
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Flaky Skin A Symptom Of HIV?
- Is Flaky Skin An Acute Symptom Of HIV?
- Is Sore Throat An Acute Symptom Of AIDS?
- Is White Bumps On Penis A Symptom Of Acute HIV Infection?
- What Are The Chances Of Getting AIDS From Sex With A Prostitute?
- Itchy Scrotum After Condom Inside Out Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.